MAUDE Adverse Event Report: 14X26 MAX CUTTER AND 14X26 MACI KIT/15MM X 4CM CANNULA ASSEMBLY

14X26 MAX CUTTER AND 14X26 MACI KIT/15MM X 4CM CANNULA ASSEMBLY
Lot Number 75DD7498
Medical Device Problem Codes Break (1069); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Case reference number (b)(4) is a spontaneous report received from a healthcare professional, on 20-jan-2025 regarding the 14 mm x 26 mm max arthroscopic cutter and 14 mm x 26 mm maci cutter kit, along with the 15mm x 4cm cannula assembly.On (b)(6) 2025, an arthroscopic maci implantation was performed.The patient was prepped with arthroscopic kitted device (14 mm x 26 mm max arthroscopic cutter and 14 mm x 26 mm maci cutter kit, lot number: 75hd2871, expiration date: 21-jan-2025).During the surgery, the instrument was stuck and part of the cutting mechanism, at the end of the arthroscopic cutter, broke off (pt: device breakage).It was reported that the surgeon was able to retrieve it through the cannula (15mm x 4cm cannula assembly; lot number: 75dd7498, expiration date: 21-jan-2025).The cannula dam became leaky during the procedure and afterwards, the water was flowing out of the dam throughout the case (pt: device leakage).A new cutter was opened, but eventually, the case was converted to an open approach (arthrotomy) and completed successfully.No adverse event was reported.Additional information was received on 30-jan-2025 and processed with the initial.No further information was provided.Company comment: vericel has assessed the event of device leakage as non-serious, possibly related and expected per convention.The event of device breakage is assessed as serious (due to medical significance), possibly related and expected per convention the case qualifies as a 30-day mdr.
 
Event or Problem Description
The end of the arthroscopic cutter broke off [device breakage], water was flowing out of the dam [device leakage].

Brand Name
14X26 MAX CUTTER AND 14X26 MACI KIT/15MM X 4CM CANNULA ASSEMBLY
Common Device Name
14X26 MAX CUTTER AND 14X26 MACI KIT/15MM X 4CM CANNULA ASSEMBLY
64 sydney st
cambridge, MA 02139
MDR Report Key21408933
Report Number3002836339-2025-00017
Device Sequence Number8235124
Product Code NBH
UDI-Device Identifier00860004093022
UDI-Public00860004093022
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2025
Device Lot Number75DD7498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2025
Initial Report FDA Received Date02/19/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale